Alert archive / California / Small Craft Advisories in 2025

Small Craft Advisory 13, NWS San Diego, CA

March 27, 2025

NWS San Diego, CA issued this small craft advisory at Mar 27, 2025, 1:29 AM PDT. It took effect at Mar 28, 2025, 3:00 AM PDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2025, 1:29 AM PDT (08:29 UTC)
In effect from
Mar 28, 2025, 3:00 AM PDT
Expired
Mar 29, 2025, 11:00 AM PDT
In force
32 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

951 
WHUS76 KSGX 270829
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
129 AM PDT Thu Mar 27 2025

PZZ745-272200-
/O.NEW.KSGX.SC.Y.0013.250328T1200Z-250329T1200Z/
Waters from San Mateo Point to the Mexican Border Extending 10 to
60 nm out including San Clemente Island-
129 AM PDT Thu Mar 27 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT
SATURDAY...

* WHAT...Seas 6 to 11 feet with short periods of 7 to 9 seconds.
  Wind gusts up to 25 knots, especially near San Clemente Island.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 10 to 60 nm out including San Clemente Island.

* WHEN...From 5 AM Friday to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds peak Friday night into early Saturday
  morning. Seas slowly diminish through the day Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
515 
WHUS76 KSGX 272019
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
119 PM PDT Thu Mar 27 2025

PZZ745-280430-
/O.CON.KSGX.SC.Y.0013.250328T1200Z-250329T1200Z/
Waters from San Mateo Point to the Mexican Border Extending 10 to
60 nm out including San Clemente Island-
119 PM PDT Thu Mar 27 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
5 AM PDT SATURDAY...

* WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 
  9 seconds. Wind gusts up to 25 knots, especially near San 
  Clemente Island.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 10 to 60 nm out including San Clemente Island.

* WHEN...From 5 AM Friday to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds peak Friday night into early 
  Saturday morning. Seas slowly diminish through the day 
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
147 
WHUS76 KSGX 280225
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
725 PM PDT Thu Mar 27 2025

PZZ745-281230-
/O.CON.KSGX.SC.Y.0013.250328T1200Z-250329T1200Z/
Waters from San Mateo Point to the Mexican Border Extending 10 to
60 nm out including San Clemente Island-
725 PM PDT Thu Mar 27 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
5 AM PDT SATURDAY...

* WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 
  9 seconds. Wind gusts up to 25 knots, especially near San 
  Clemente Island.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 10 to 60 nm out including San Clemente Island.

* WHEN...From 5 AM Friday to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds peak Friday night into early 
  Saturday morning. Seas slowly diminish through the day 
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
398 
WHUS76 KSGX 280800
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
100 AM PDT Fri Mar 28 2025

PZZ745-281600-
/O.EXT.KSGX.SC.Y.0013.250328T1000Z-250329T1200Z/
Waters from San Mateo Point to the Mexican Border Extending 10 to
60 nm out including San Clemente Island-
100 AM PDT Fri Mar 28 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM PDT THIS MORNING 
UNTIL 5 AM PDT SATURDAY...

* WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 
  9 seconds. Wind gusts up to 25 knots, especially near San 
  Clemente Island.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 10 to 60 nm out including San Clemente Island.

* WHEN...From 3 AM PDT this morning until 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds peak tonight into early Saturday 
  morning. Seas slowly diminish through the day Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
885 
WHUS76 KSGX 280812 
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
112 AM PDT Fri Mar 28 2025

PZZ745-282245-
/O.CON.KSGX.SC.Y.0013.250328T1000Z-250329T1200Z/
Waters from San Mateo Point to the Mexican Border Extending 10 to
60 nm out including San Clemente Island-
112 AM PDT Fri Mar 28 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM PDT THIS MORNING 
UNTIL 5 AM PDT SATURDAY...

* WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 
  9 seconds. Wind gusts up to 25 knots, especially near San 
  Clemente Island.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 10 to 60 nm out including San Clemente Island.

* WHEN...From 3 AM PDT this morning until 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds peak tonight into early Saturday 
  morning. Seas slowly diminish through the day Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
615 
WHUS76 KSGX 282017
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
117 PM PDT Fri Mar 28 2025

PZZ745-290430-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-250329T1200Z/
Waters from San Mateo Point to the Mexican Border Extending 10 to
60 nm out including San Clemente Island-
117 PM PDT Fri Mar 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 
  9 seconds. Wind gusts up to 25 knots, especially near San 
  Clemente Island.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 10 to 60 nm out including San Clemente Island.

* WHEN...In effect until 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds peak tonight into early Saturday 
  morning. Seas slowly diminish through the day Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
480 
WHUS76 KSGX 290436
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
936 PM PDT Fri Mar 28 2025

PZZ745-291200-
/O.CON.KSGX.SC.Y.0013.000000T0000Z-250329T1200Z/
Waters from San Mateo Point to the Mexican Border Extending 10 to
60 nm out including San Clemente Island-
936 PM PDT Fri Mar 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 6
  to 10 ft.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 10 to 60 nm out including San Clemente Island.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds peak tonight into early Saturday
  morning. Seas slowly diminish through the day Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
737 
WHUS76 KSGX 290836 
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
136 AM PDT Sat Mar 29 2025

PZZ745-291800-
/O.EXT.KSGX.SC.Y.0013.000000T0000Z-250329T1800Z/
Waters from San Mateo Point to the Mexican Border Extending 10 to
60 nm out including San Clemente Island-
136 AM PDT Sat Mar 29 2025

...SMALL CRAFT ADVISORY NOW THROUGH 11 AM PDT THIS MORNING...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  6 to 11 ft. 

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 10 to 60 nm out including San Clemente Island. 

* WHEN...Until 11 AM PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Strong winds and steep seas continue
  overnight, diminishing slowly throughout the day today.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 9:01 PM PDT, 4 hours 28 minutes earlier.

Area forecast discussion, Mar 26, 9:01 PM PDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
901 PM PDT Wed Mar 26 2025

.SYNOPSIS...
Cool with a deep marine and patchy drizzle at times through the
weekend. There will be gusty west winds for Thursday afternoon
through late Friday night with the stronger gusts for the
mountains and deserts mostly 45 to 55 mph. Cooler than average
conditions will continue into next week with chances for
precipitation increasing to around 50 percent late next Wednesday
and Thursday Thursday. Confidence is lower with the timing and
potential amounts. Daily chances for one inch or more of rainfall
are 20 percent or less for the typically wetter locations.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Evening update...
Marine layer low clouds never left today and even remain socked in
through the mountain passes. The 00Z KNKX sounding shows a marine
inversion based near 3700 ft MSL with a saturated layer around
1600 ft thick. Patchy light drizzle could occur again tonight from
the deep marine layer, though the potential for any accumulating
precipitation is less than 5% as we lose large-scale lift from the
departing short wave trough and weak transitory ridging begins
move in from the west. HREF shows better much better clearing on
Thursday, which might actually allow for some warming west of the
mountains despite another short wave trough rotating into the West
Coast.

Previous discussion...
The major shortwave trough will begin to deepen and allow for
stronger and gusty winds to pick up ahead of it for the mountains
and deserts. There could also be areas of blowing dust/sand possible
within the Coachella Valley. For this reason, the Air Quality Alert
is in effect through Noon on Friday, and may need to be extended
depending on the winds.

The pattern will remain unchanged through the weekend with the
longwave trough upstream over the northwestern region. It will
become more zonal going into the early part of next week, which will
allow for cooler temperatures to stay locked in over the region and
the higher terrain and deserts (basically for the areas prone to
increased wind flow, such as mountain canyons and passes) pretty
much each day. There will also be the tail end of a system moving
through by later in the weekend which will pass through the CWA,
and may allow for a few light showers on Sunday evening as it
passes through. Otherwise, the main takeaway will be cooler (more
seasonal) temperatures, mostly cloudy to overcast skies for the
coastal and inland areas, as well as elevated winds for the
mountains and deserts, will continue to be the story through the
early part of next week.

&&

.AVIATION...
270315Z...Coast/Valleys/Foothills...Low clouds will persist across
the coastal basin. Bases vary between 2500-3500 feet MSL with tops
to 4500 feet, but are expected to lower below 3000 ft MSL early Thu
morning. Vis reduced 3-5SM over higher terrain inland, with partial
obscurations of 0-2SM in foothills. Scatter out Thursday likely to
be only partial after 18Z, especially for coastal areas. Low clouds
becoming widespread and spreading through most of the coastal basin
again after 00Z Fri, bases 2000-3000 ft MSL.

Higher Mountains/Deserts...SCT high clouds above 20000 feet MSL.
Westerly winds over the ridges over night will strengthen again and
spread through the lee slopes into deserts after 19Z Thu, with gusts
30-50 kts. Areas of moderate up/downdrafts in lee of mountains.

&&

.MARINE...
Northwest winds strengthen Friday morning in the outer coastal
waters, gusting to 25 knots Friday afternoon into Saturday morning,
strongest near San Clemente Island. Choppy seas and hazardous
boating conditions are likely. Otherwise, no hazardous marine
conditions are expected before and after that period.

&&

.BEACHES...
Elevated surf 4-6 feet, with local sets to 8 feet on west-facing
beaches, and high rip current risk expected Friday and Saturday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...SS/Stewey
AVIATION/MARINE/BEACHES...CSP

Nearby

Small Craft Advisories in California, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.